Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 29, 1995, 2:40 AM CDT for Kay County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 1995, 2:40 AM CDT (07:40 UTC)
- Expired
- Apr 29, 1995, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 290740
FFWOKC
OKC071-291030-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
240 AM CDT SAT APR 29 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 530 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY
INCLUDING THE FOLLOWING LOCATIONS
BLACKWELL...BRAMAN...KILDARE...NARDIN...NEWKIRK...PONCA
CITY...SUMPTER AND TONKAWA
SURROUNDING RADARS INDICATE THAT 2.5 TO 5 INCHES OF RAIN HAS FALLEN OVER
NORTHERN KAY COUNTY OVER THE PAST FEW HOURS. BLACKWELL CIVIL DEFENSE HAS
REPORTED THAT DITCHES ARE FULL...AND RAINFALL IS EXPECTED TO CONTINUE
THROUGH 3 AM. ALSO OVER 6 INCHES OF RAIN HAS FALLEN OVER SOUTHERN
KANSAS. SOME OF THIS WATER WILL FLOW INTO RIVERS WHICH FLOW INTO KAY
COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF U"NKNOWN
DEPTH.
LAT...LON 3664 9713 3661 9743 3698 9742 3694 9687
MTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 10:03 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 28, 10:03 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 1005 PM CDT FRI APR 28 1995 STRNG CAP ACRS AREA CONT TO SUPPRESS TSTM DVLPMNT. WL LWR POPS A LTL IN CNTRL AND SERN ZNS... ALTHOUGH WITH WK S/W COMING INTO THE PICTURE... AND INCRSG LOW LVL JET THRU THE NIGHT... SOME POTENTIAL RMNS TO GET THROUGH THE CAP. STEEP MID LVL LAPSE RATES... VERT WIND PRFILE... AND DECENT LOW LVL MSTR STILL POSES SOME PSBLTY OF A SVR TSTM. CNVCNTN DVLPG NRN OK PAST HR MAY BE RELATED TO WAA ARND H8 LVL IN AREA WHERE CAP IS NOT QUITE AS STRNG. THIS ACTVTY SHUD GENLY SHIFT SLOWLY NEWD INTO KS. WL ALSO EASE BACK ON WIND SPDS. CS .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 38 min |
| Apr 29, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Apr 29, 2:25 AM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Apr 29, 3:07 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 38 min |
| Apr 29, 5:00 AM CDT | Flash Flood Warning | OUN | Kay | 5 hr |
| Apr 29, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.